MAUDE Adverse Event Report: PROVIDENCE MEDICAL TECHNOLOGY, INC. CAVUX CERVICAL CAGE-X; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

PROVIDENCE MEDICAL TECHNOLOGY, INC. CAVUX CERVICAL CAGE-X; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Model Number PD-31-203
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Neck Pain (2433)
Date of Event 08/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2020 a patient received a single level posterior cervical fusion with cervical cages placed posteriorly at c6-c7.The patient had a previous 3-level acdf and a previous c7-t1 posterior cervical fusion.No abnormal anatomy was noted in the index procedure other than the previous fusion at c7-t1 requiring a need to approach the target level at a slightly higher angle relative to the facet joint angle.The patient returned one day later complaining of right arm pain, initiating imaging.In a post-operative ct, the surgeon suspected the cervical cages were malpositioned.The cervical cage on the right side was removed and replaced with another cervical cage.The cervical cage on the left side was malpositioned and repositioned.Patient is recovering well with no arm pain or clinical sequelae.No device defect or malfunction was reported.
 
Event or Problem Description
On (b)(6) 2020 a patient received a single level posterior cervical fusion with cervical cages placed posteriorly at c6-c7.The patient had a previous 3-level acdf and a previous c7-t1 posterior cervical fusion.The patient returned one day later complaining of right arm pain, initiating imaging.In a post-operative ct, the surgeon suspected the cervical cages were malpositioned.The cervical cage on the right side was removed and replaced with another providence medical technology cervical cage.Also, the cervical cage on the left side was also malpositioned and repositioned.Patient is recovering well with no arm pain.No device defect or malfunction was reported.

Brand Name
CAVUX CERVICAL CAGE-X
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
PROVIDENCE MEDICAL TECHNOLOGY, INC.
3875 hopyard rd
suite 300
pleasanton, ca
MDR Report Key10469090
Report Number3009394448-2020-00006
Device Sequence Number3120196
Product Code ODP
UDI-Device Identifier00852776006423
UDI-Public00852776006423
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122801
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date06/03/2022
Device Model NumberPD-31-203
Device Catalogue NumberPD-31-203
Device Lot Number050138
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2020
Initial Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR